English
 
Help Privacy Policy Disclaimer
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Bordifications of hyperplane arrangements and their curve complexes

MPS-Authors
/persons/resource/persons240297

Huang,  Jingyin
Max Planck Institute for Mathematics, Max Planck Society;

External Resource
Fulltext (public)

2003.13553.pdf
(Preprint), 575KB

Supplementary Material (public)
There is no public supplementary material available
Citation

Davis, M. W., & Huang, J. (2021). Bordifications of hyperplane arrangements and their curve complexes. Journal of Topology, 14(2), 419-459. doi:10.1112/topo.12184.


Cite as: http://hdl.handle.net/21.11116/0000-0008-FF83-5
Abstract
The complement of an arrangement of hyperplanes in $\mathbb C^n$ has a natural bordification to a manifold with corners formed by removing (or "blowing up") tubular neighborhoods of the hyperplanes and certain of their intersections. When the arrangement is the complexification of a real simplicial arrangement, the bordification closely resembles Harvey's bordification of moduli space. We prove that the faces of the universal cover of the bordification are parameterized by the simplices of a simplicial complex $\mathcal{C}$, the vertices of which are the irreducible "parabolic subgroups" of the fundamental group of the arrangement complement. So, the complex $\mathcal{C}$ plays a similar role for an arrangement complement as the curve complex does for moduli space. Also, in analogy with curve complexes and with spherical buildings, we prove that $\mathcal{C}$ has the homotopy type of a wedge of spheres.